Alert archive / Alabama / Tornado Warnings in 2005
Tornado Warning 28, NWS Huntsville, AL
NWS Huntsville, AL issued this tornado warning at Nov 15, 2005, 8:28 PM CST for Cullman County, Alabama. It was in force for 32 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 15, 2005, 8:28 PM CST (02:28 UTC)
- Expired
- Nov 15, 2005, 9:00 PM CST
- In force
- 32 min
- Issued by
- NWS Huntsville, AL
- Area
- Counties, with a storm outline in the text
County Cullman County, AL
The radar
The Birmingham radar (KBMX), 110 km from the middle of the area, began a volume at 02:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 15, 8:30 PM CST | TSTM WND DMG | Crane Hill, AL | TREE BLOWN DOWN ON HOUSE IN THE CRANE HILL AREA AT THE INTERSECTION OF COUNTY ROAD 222 AND 940. |
| Nov 15, 8:30 PM CST | TORNADO | Crane Hill, AL | DAMAGE TO SEVERAL ROOFS AND AWNINGS. NUMEROUS TREES SNAPPED AND TWISTED. PATH LENGTH 300 YARDS...WIDTH 25 YARDS...F0 INTENSITY. |
| Nov 15, 8:40 PM CST | HAIL 0.5 | 7 E Crane Hill, AL | DIME SIZE HAIL WAS REPORTED IN TH TRIMBLE COMMUNITY |
| Nov 15, 8:40 PM CST | HAIL 0.5 | 7 E Crane Hill, AL | DIME SIZE HAIL WAS REPORTED IN TH TRIMBLE COMMUNITY |
| Nov 15, 8:57 PM CST | TSTM WND DMG | Crane Hill, AL | A TRAINED SPOTTER REPORTED PENNY SIZE HAIL AND 60 MPH WINDS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 15, 3:15 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 2.5 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 440 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 828 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 270 m²/s²
- 0-3 km storm-relative helicity
- 313 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KHUN 160229 TORHUN ALC043-160300- /O.NEW.KHUN.TO.W.0028.051116T0228Z-051116T0300Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE HUNTSVILLE AL 828 PM CST TUE NOV 15 2005 THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A * TORNADO WARNING FOR... CULLMAN COUNTY IN NORTH CENTRAL ALABAMA * UNTIL 900 PM CST * AT 825 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO JUST WEST OF CRANE HILL...MOVING NORTHEAST AT 40 MPH. * LOCATIONS NEAR THE PATH OF THIS TORNADO INCLUDE... GOOD HOPE. CULLMAN. INTERSTATE 65. SIMCOE. TORNADOES AT NIGHT ARE ESPECIALLY DANGEROUS. DO NOT WAIT UNTIL YOU SEE OR HEAR THE TORNADO...IT MAY BE TOO LATE. TAKE COVER NOW. LAT...LON 3416 8721 3399 8713 3414 8658 3431 8664 $$ CBD
1 follow-up statement
000
WWUS54 KHUN 160247
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
845 PM CST TUE NOV 15 2005
ALC043-160300-
/O.CON.KHUN.TO.W.0028.000000T0000Z-051116T0300Z/
CULLMAN AL-
845 PM CST TUE NOV 15 2005
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM CST FOR CULLMAN
COUNTY...
AT 840 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR GOOD HOPE...MOVING
NORTHEAST AT 45 MPH.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
CULLMAN.
FAIRVIEW.
HOLLY POND.
AT 840 PM...HAIL UP TO THE SIZE OF DIME WAS REPORTED NEAR TRIMBLE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 11 PM CST FOR CULLMAN
COUNTY.
LAT...LON 3416 8721 3399 8713 3406 8684 3414 8660
3429 8664
$$
10What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at Nov 15, 7:20 PM CST, 1 hour 8 minutes earlier.
Area forecast discussion, Nov 15, 7:20 PM CST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 720 PM CST TUE NOV 15 2005 .UPDATE... A NEW TORNADO WATCH NUMBER 871 HAS BEEN ISSUED FOR NORTHEAST AL UNTIL 1 AM WEDNESDAY MORNING. NOW ALL OF NORTHERN AL AND PARTS OF SOUTHERN MIDDLE TN ARE UNDER TORNADO WATCHES. A PREFRONTAL LINE OF SCATTERED STRONG THUNDERSTORMS WAS MOVING THROUGH THE MUSCLE SHOALS AREA AT 7 PM...WITH A SOLID LINE OF THUNDERSTORMS ALONG A STRONG COLD FRONT AT THE NORTHWEST AL BORDER. SEVERE THUNDERSTORMS IN BOTH LINES HAVE ALREADY PROMPTED WARNINGS FOR LAUDERDALE AND FRANKLIN COUNTIES IN NORTHWEST AL. THE FRONT IS EXPECTED TO MOVE ACROSS MOST OF THE AREA THROUGH MIDNIGHT...AND EXIT NORTHEAST AL DURING THE OVERNIGHT HOURS. THE ZONE FORECASTS WERE UPDATED TO DROP THE LAKE WIND ADVISORY AND SHOW THE NEW TORNADO WATCH. && .PREV DISCUSSION... STRONG SFC LOW PRESSURE SYSTEM CURRENTLY LOCATED ACROSS EXTREME EAST-CENTRAL MO CONTINUES TO DEEPEN AS IT HEADS ENE. ASSOC COLD FRONT EXTENDS SOUTHWARD ALONG A LINE FROM SPRINGFIELD TO LITTLE ROCK TO NR TYLER TX. THREE-HOUR PRESSURE RISES ON THE ORDER OF 8MB BEHIND FRONT IS HELPING ACCELERATE BOUNDARY EASTWARD. WINDS BEHIND FRONT GUSTING WELL OVER 40KTS ACROSS CENTRAL OK. SOUTHERLY FLOW HAS PICKED UP AHEAD OF SYSTEM WITH WINDS IN 20-30 MPH RANGE ACROSS MOST OF THE TN VALLEY. 8H LLJ REMAINS AROUND 40KTS PER OKOLONA PROFILER WITH STRONG VEERING W/ HEIGHT. THIS KEEPS 0-1KM SRH ON THE ORDER OF 150 M2/S2. INITIAL LINE OF STORMS HAVE DEVELOPED WELL OUT AHEAD OF FRONTAL BOUNDARY AND CURRENTLY CROSSING MS RIVER. CELLS ARE TAKING ON SUPERCELLULAR CHARACTERISTICS AS THEY APPROACH THE MEMPHIS AREA. SHORT TERM (TONIGHT-FRI)... STRONG SHEAR WILL REMAIN IN PLACE ACROSS MOST OF FA THIS EVENING... WITH BEST INSTABILITY AND HIGHEST THREAT FOR SVR WX ACROSS EXTREME NORTHWEST AL. WHILE SPEED OF INDIVIDUAL STORMS IN LINE ACROSS WESTERN TN ARE GENERALLY MOVING AT 65 MPH...OVERALL MOTION EAST IS PRETTY SLOW AND WILL LIKELY NOT BEGIN AFFECTING NW AL UNTIL AFTER 00Z. GREATEST TORNADO THREAT HINGES ON DISCRETE CELLS DEVELOPING JUST AHEAD OF THIS LINE THIS AFTERNOON. SQUALL LINE ALONG COLD FRONT WILL POSE ISOLD TORNADO AND DAMAGING STRAIGHT LINE WIND THREAT AS IT RAKES ACROSS FA THIS EVENING. LINE SHOULD AFFECT NW AL BTWN 00-03Z...HSV FROM 03-06Z AND NORTHEAST AL FROM 06-09Z. MUCH COLDER TEMPERATURES WILL BE ON TAP FOLLOWING FRONTAL PASSAGE. SKIES BEHIND THE FRONT WILL CLEAR ON WEDNESDAY WITH STRONG CAA MOVING INTO TN VALLEY. NAM12 PROGS 8H TEMPS TO DIP BELOW 0C WED AFTERNOON. MOS GUIDANCE STAYS CONSISTENT WITH UPPER 40S FOR HIGHS WED AND SEE NO REASON TO DEVIATE FROM CURRENT FCST. NEXT CONCERN DURING SHORT TERM PERIOD IS LOW TEMPS EXPECTED THUR MORNING. SFC HIGH WILL BUILD EAST AND OVER LOWER MS VALLEY. ENOUGH OF A GRADIENT WILL STILL EXIST TO KEEP WINDS BTWN 5-10 MPH. HOWEVER...WITH COLD AIR CONTINUING TO DRAIN IN AND CRYSTAL CLEAR SKIES EXPECTED...AREA WILL LIKELY EXPERIENCE ITS FIRST WIDESPREAD HARD FREEZE OF THE SEASON. GUIDANCE NUMBERS RUNNING FEW DEGREES COLDER THAN PREVIOUS RUNS AND WITH RECENT TRENDS...HAVE DROPPED LOWS INTO THE MID-20S AREA-WIDE. FREEZE WARNING WILL LIKELY NEED TO BE ISSUED...HOWEVER WILL HOLD OFF ON HEADLINES FOR NOW AND LET MIDNIGHT SHIFT RE-ASSESS 00Z DATA. BELOW NORMAL TEMPS WILL CONTINUE THRU THE END OF THE WEEK AS TROFFINESS CONTINUES ACROSS EASTERN HALF OF NATION. ELONGATED TROF WILL DROP INTO SOUTHEAST U.S. FRIDAY BUT WITH LIMITED MOISTURE...WILL ONLY RESULT IN PCLDY SKIES. LONG TERM (SAT-TUE)... NO CHANGES TO EXTENDED PORTION OF FCST AS SFC HIGH ELONGATES ACROSS EASTERN SEABOARD. REINFORCING COLD FRONT DROPS SOUTH ALONG W/ SEVERAL UPPER WAVES IN NORTHWESTERLY FLOW. VERY LITTLE MOISTURE WILL BE AVAILABLE FOR SYSTEMS TO WORK WITH...THUS WILL ONLY WORD AS PCLDY FOR WEEKEND. TEMPS WILL BE NR TO SLIGHTLY BELOW NORMAL THRU THE PERIOD. PB && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && SCHAUB
Hazardous weather outlook, Nov 15, 6:44 PM CST, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 644 PM CST TUE NOV 15 2005 ALZ001>010-016-TNZ076-096-097-160330- COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE- LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN- 644 PM CST TUE NOV 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...(THROUGH TONIGHT)... ...TORNADO WATCH IN EFFECT UNTIL 11 PM FOR ALL BUT NORTHEAST ALABAMA... ...TORNADO WATCH IN EFFECT UNTIL 1 AM FOR NORTHEAST ALABAMA... A STRONG COLD FRONT WITH A LINE OF THUNDERSTORMS ALONG IT WILL MOVE ACROSS MOST OF NORTHERN ALABAMA AND SOUTHERN MIDDLE TENNESSEE THIS EVENING...EXITING NORTHEAST ALABAMA DURING THE OVERNIGHT HOURS. THERE WILL ALSO BE A LINE OF SCATTERED THUNDERSTORMS OUT AHEAD OF THE FRONT. TORNADOES WILL BE THE MAIN THREAT WITH THUNDERSTORMS...AND ANY OF THE STRONGER CELLS COULD PRODUCE STRAIGHT LINE WIND DAMAGE. LOCALLY HEAVY RAINFALL MAY PRODUCE PONDING OF WATER ON ROADS AND DRY SURFACES. WIDESPREAD FLOODING AND FLASH FLOODING IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...(WEDNESDAY THROUGH MONDAY)... A RETURN TO DRY WEATHER...AND MUCH COOLER TEMPERATURES ARE EXPECTED FROM WEDNESDAY INTO THE WEEKEND. OVERNIGHT LOW TEMPERATURES FOR THURSDAY MORNING SHOULD GO BELOW FREEZING...AND SHOULD EFFECTIVELY END THE GROWING SEASON ACROSS THE TENNESSEE VALLEY. PERSONS WITH SENSITIVE PLANTS SHOULD COVER THEM OR BRING THEM INDOORS. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF SKYWARN AND EMERGENCY MANAGEMENT PERSONNEL IS IN PLACE. SCHAUB
In the hours before
Special weather statement, Nov 15, 7:17 PM CST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 717 PM CST TUE NOV 15 2005 ALZ004-160145- LAWRENCE- 717 PM CST TUE NOV 15 2005 ...SIGNIFICANT WEATHER ALERT FOR LAWRENCE COUNTY UNTIL 745 PM CST... AT 715 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTH OF TOWN CREEK...OR 11 MILES NORTHWEST OF MOULTON...MOVING NORTHEAST AT 50 MPH. ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 45 MPH ARE POSSIBLE WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... NE SMITH. TOWN CREEK. COURTLAND. HILLSBORO. A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA UNTIL 11 PM CST. CBD
Special weather statement, Nov 15, 7:20 PM CST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 720 PM CST TUE NOV 15 2005 ALZ001-160200- LAUDERDALE- 720 PM CST TUE NOV 15 2005 ...SIGNIFICANT WEATHER ALERT FOR LAUDERDALE COUNTY UNTIL 800 PM CST... AT 717 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS 10 MILES SOUTHEAST OF WALNUT GROVE...OR 14 MILES WEST OF UNDERWOOD-PETERSVILLE...MOVING EAST AT 20 MPH. WINDS UP TO 50 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... THREET. CLOVERDALE. UNDERWOOD-PETERSVILLE. FLORENCE. ST. FLORIAN. A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 10
Local storm report, Nov 15, 7:21 PM CST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
721 PM CST TUE NOV 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG VINA 34.38N 88.06W
11/15/2005 FRANKLIN AL AMATEUR RADIO
STRUCTURAL DAMAGE REPORTED.
0630 PM TSTM WND DMG VINA 34.38N 88.06W
11/15/2005 FRANKLIN AL UTILITY COMPANY
FEW POWER LINES AND POWER POLES REPORTED DOWN.
0649 PM HAIL 1 S RUSSELLVILLE 34.49N 87.73W
11/15/2005 0.88 INCH FRANKLIN AL AMATEUR RADIO
&&
BCCSpecial weather statement, Nov 15, 7:29 PM CST, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 729 PM CST TUE NOV 15 2005 ALZ002-160215- COLBERT- 729 PM CST TUE NOV 15 2005 ...SIGNIFICANT WEATHER ALERT FOR COLBERT COUNTY UNTIL 815 PM CST... AT 728 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS EXTENDING FROM 5 MILES NORTH OF CHEROKEE TO 10 MILES SOUTHWEST OF MYNOT...MOVING EAST NORTHEAST AT 35 MPH. WINDS UP TO 50 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... MT HESTER. CHEROKEE. RED ROCK. TUSCUMBIA. MUSCLE SHOALS. LEIGHTON. A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 10
Special weather statement, Nov 15, 8:02 PM CST, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 802 PM CST TUE NOV 15 2005 ALZ001-160230- LAUDERDALE- 802 PM CST TUE NOV 15 2005 ...SIGNIFICANT WEATHER ALERT FOR EASTERN LAUDERDALE COUNTY UNTIL 830 PM CST... AT 800 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A A LINE OF STRONG THUNDERSTORMS NEAR KILLEN...OR 9 MILES EAST OF UNDERWOOD-PETERSVILLE...MOVING EAST AT 35 MPH. WINDS UP TO 45 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... KILLEN. KINGTOWN. WHITEHEAD. ANDERSON. A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 10
Local storm report, Nov 15, 8:09 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
809 PM CST TUE NOV 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND DMG WATERLOO 34.92N 88.06W
11/15/2005 LAUDERDALE AL UTILITY COMPANY
FLORENCE ELECTRIC COMPANY REPORTED POWERLINES DOWN IN THE
WATERLOO COMMUNITY.
0739 PM TSTM WND DMG 10 W TUSCUMBIA 34.73N 87.88W
11/15/2005 COLBERT AL EMERGENCY MNGR
TREE BLOWN DOWN ON HOUSE ON GEORGETOWN LANE APPROXIMATELY
10 MILES WEST OF TUSCUMBIA.
0800 PM HAIL RIPLEY 34.76N 87.12W
11/15/2005 0.50 INCH LIMESTONE AL EMERGENCY MNGR
DIME SIZE HAIL REPORTED IN THE RIPLEY COMMUNITY.
&&
KWEBERThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 6:21 PM CST | Severe Thunderstorm Warning | HUN | Franklin | 39 min |
| Nov 15, 6:32 PM CST | Severe Thunderstorm Warning | HUN | Lauderdale | 43 min |
| Nov 15, 6:39 PM CST | Tornado Warning | HUN | Franklin | 28 min |
| Nov 15, 8:17 PM CST | Severe Thunderstorm Warning | HUN | Cullman | 43 min |
| Nov 15, 8:58 PM CST | Severe Thunderstorm Warning | HUN | Limestone | 19 min |
| Nov 15, 9:03 PM CST | Severe Thunderstorm Warning | HUN | Cullman | 27 min |
| Nov 15, 9:26 PM CST | Severe Thunderstorm Warning | HUN | Marshall | 49 min |
| Nov 16, 4:05 AM CST | Freeze Warning | HUN | Colbert, Cullman, DeKalb, Franklin, Jackson, Lauderdale and 5 more | 28 hr |
Nearby
Tornado Warnings in Alabama, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.